By inhibiting the action of vitamin K at its sites of action

The nurse will initiate the prescribed oprelvekin therapy
June 18, 2019
What patient education should the nurse provide to this patient?
June 18, 2019

Question 25 A patient with chronic heart failure has begun treatment with epoetin alfa, which she will receive in her own home from a home health nurse. The nurse should teach the patient to supplement this treatment with a diet that is high in

A) iron-rich foods such as beans and leafy green vegetables.
B) complex carbohydrates and vegetable-source proteins.
C) calcium, such as dairy products, fish and vegetables.
D) protein and low in carbohydrates.

Question 26 A nurse is administering rituximab to a patient via the IV route. The nurse will set the IV pump at 50 mg/hour for the first half hour of the initial infusion. If there are not apparent reactions after 30 minutes of the infusion, the nurse will increase the dosage every 30 minutes by 50 mg/hour until the maximum infusion rate reaches which of the following?

A) 250 mg/hour
B) 300 mg/hour
C) 400 mg/hour
D) 500 mg/hour

Question 27 A 62-year-old patient taking tamoxifen exhibits increased bone and tumor pain along with a local disease flare. Does the nurse interpret this as an indication of which of the following?

A) A hypersensitivity reaction
B) The tumor responding to treatment
C) Nephrotoxic effects of tamoxifen
D) Cardiomyopathy

Question 28 A male patient is receiving rituximab therapy for non-Hodgkin’s lymphoma. Which of the following would be a priority nursing intervention to reduce the risk for cytotoxicity and tumor lysis syndrome?

A) Ensure that the patient maintains a normal breathing pattern.
B) Ensure that the patient maintains a normal fluid and electrolyte balance.
C) Protect the patient from exposure to infections.
D) Monitor the patient for deterioration in renal function.

Question 29 A patient with a diagnosis of chronic myeloid leukemia has met with her oncologist, who has recommended treatment with the kinase inhibitor imatinib. What route of administration should the nurse explain to the patient?

A) Daily intramuscular injections throughout the course of treatment
B) Peripheral IV administration three times a day for 7 to 10 days
C) Weekly IV infusions over 6 to 8 hours through a central line
D) Oral administration of imatinib in a home setting

Question 30 A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve the therapeutic effect?

A) By promoting the rapid excretion of vitamin K by the gastrointestinal mucosa
B) By inhibiting the action of vitamin K at its sites of action
C) By inhibiting platelet aggregation on vessel walls and promoting fibrinolysis
D) By inactivating clotting factors and thus stopping the coagulation cascade

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp